MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. TORQUE LIMITING HANDLE - 90; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ZIMMER BIOMET SPINE INC. TORQUE LIMITING HANDLE - 90; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 07.02053.001
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Event or Problem Description
It was reported that the surgeon feels the torque limiting handle was not calibrated correctly, and did not output enough torque on the closure tops during surgery.There have been no patient impacts reported to date.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation: the torque handle was sent to the supplier for inspection.The inspection found that the handle was in specification so no problems were found with the torque output.Potential cause root cause was unable to be determined.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.Dhr review per dhr review, the parts were likely conforming when they left zimvie control.Device use these devices are used for treatment.A follow-up report will be submitted if new information is received that changes the information provided in this report.

Brand Name
TORQUE LIMITING HANDLE - 90
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key15606833
Report Number3012447612-2022-00231
Device Sequence Number11341529
Product Code LXH
UDI-Device Identifier00889024009790
UDI-Public(01)00889024009790(10)137811-033
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.02053.001
Device Lot Number137811-033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer01/20/2023
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale